# SDR 2013FA0000120

- Difficulty date: February 22, 2013
- Submitted: February 22, 2013
- Operation: General aviation
- Aircraft: N5648T
- Make and model: Cessna 172E
- Aircraft serial: 17251548
- Aircraft time: 3,700 hours
- Engine: Cont O300*
- System (JASC): 5540 · Rudder Structure
- Part: Counterweight
- Part number: 0531102305311025
- Condition: Loose
- Location: Rudder
- Part time: 3,700 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE PERFORMING ELECTRICAL TROUBLESHOOTING FOR THE RUDDER WIRING, RUDDER COUNTERWEIGHT ATTACH RIVETS WERE EITHER WORN THROUGH THE MOUNTING BRACKET OR MISSING.  ONLY 1 OF THE 8 ATTACH RIVETS WAS ENGAGED IN THE COUNTERWEIGHT.  SEIZURE OF THE RUDDER ASSY COULD OCCUR SHOULD THE COUNTERWEIGHT BECOME DETACHED.
